Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A class of shifts on the hyperfinite $ {\rm II}\sb 1$ factor


Authors: Donald Bures and Hong Sheng Yin
Journal: Proc. Amer. Math. Soc. 110 (1990), 169-175
MSC: Primary 46L35
DOI: https://doi.org/10.1090/S0002-9939-1990-1013966-X
MathSciNet review: 1013966
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct and classify up to conjugacy certain shifts on the hyperfinite $ II_{1}$-factor, each being a shift of Jones index $ n$ which fails to be an $ n$-shift. In particular for each prime $ n$ we construct uncountably many such shifts.


References [Enhancements On Off] (What's this?)

  • [1] A. Brown and P. R. Halmos, Algebraic properties of Toeplitz operators, J. Reine Angew. Math. 213 (1964), 89-102. MR 0160136 (28:3350)
  • [2] D. Bures and H.-S. Yin, Shifts on the hyperfinite factor of type $ II_{1}$, J. Operator Theory 20 (1988), 91-106. MR 972183 (90c:46082)
  • [3] -, Outer conjugacy of shifts on the hyperfinite $ II_{1}$-factor, Pacific J. Math. 141 (1990).
  • [4] M. Choda, Shifts on the hyperfinite $ II_{1}$-factor, J. Operator Theory 17 (1987), 223-235. MR 887220 (88g:46075)
  • [5] M. Choda, M. Enomoto, and Y. Watatani, Uncountably many non-binary shifts on the hyperfinite $ II_{1}$-factor, preprint.
  • [6] M. Enomoto and Y. Watatani, A solution of Powers' problem on outer conjugacy of binary shifts, preprint.
  • [7] V. F. R. Jones, Index for subfactors, Invent. Math. 72 (1983), 1-25. MR 696688 (84d:46097)
  • [8] R. T. Powers, An index theory for semigroups of $ *$-endomorphisms of $ B(H)$ and type $ II_{1}$-factors, Canad. J. Math. 40 (1988), 86-114. MR 928215 (89f:46116)
  • [9] G. Price, Shifts on type $ II_{1}$-factors, Canad. J. Math. 39 (1987), 492-511. MR 899846 (88i:46080)
  • [10] -, Shifts of integer index on the hyperfinite $ II_{1}$-factor, Pacific J. Math. 132 (1988), 379-390. MR 934178 (89c:46088)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L35

Retrieve articles in all journals with MSC: 46L35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1013966-X
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society